Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 147, NWS Hastings, NE

May 23, 2012Greeley County, Howard County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 23, 2012, 10:15 PM CDT for Greeley County, Howard County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2012, 10:15 PM CDT (03:15 UTC)
Expired
May 23, 2012, 10:45 PM CDT
In force
30 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Greeley County, NE, Howard County, NE

The radar

The Grand Island radar (KUEX), 122 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -115 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2237 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-115 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WUUS53 KGID 240315
SVRGID
NEC077-093-240345-
/O.NEW.KGID.SV.W.0147.120524T0315Z-120524T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1015 PM CDT WED MAY 23 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GREELEY COUNTY IN CENTRAL NEBRASKA...
  NORTHWESTERN HOWARD COUNTY IN CENTRAL NEBRASKA...

* UNTIL 1045 PM CDT

* AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR COTESFIELD...OR 23 MILES SOUTHEAST OF ORD...
  AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COTESFIELD...WOLBACH AND GREELEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4145 9829 4122 9875 4137 9875 4140 9874
      4162 9844
TIME...MOT...LOC 0314Z 228DEG 35KT 4135 9866
WIND...HAIL <50MPH 1.00IN

$$

BRYANT
2 follow-up statements
217 
WWUS53 KGID 240326
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1026 PM CDT WED MAY 23 2012

NEC077-093-240345-
/O.CON.KGID.SV.W.0147.000000T0000Z-120524T0345Z/
GREELEY NE-HOWARD NE-
1026 PM CDT WED MAY 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HOWARD AND SOUTHEASTERN GREELEY COUNTIES UNTIL 1045 PM CDT...

AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR COTESFIELD...OR 23 MILES SOUTHEAST OF ORD...
MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  GREELEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4145 9829 4130 9861 4140 9874 4162 9844
TIME...MOT...LOC 0326Z 228DEG 35KT 4143 9854
WIND...HAIL <50MPH 1.00IN

$$

BRYANT
697 
WWUS53 KGID 240340
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1040 PM CDT WED MAY 23 2012

NEC077-093-240350-
/O.EXP.KGID.SV.W.0147.000000T0000Z-120524T0345Z/
GREELEY NE-HOWARD NE-
1040 PM CDT WED MAY 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOWARD AND
SOUTHEASTERN GREELEY COUNTIES WILL EXPIRE AT 1045 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HAIL UP TO THE SIZE OF PENNIES IS STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4145 9829 4130 9861 4140 9874 4162 9844
TIME...MOT...LOC 0340Z 228DEG 35KT 4152 9840

$$

HEINLEIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 9:49 PM CDT, 26 minutes earlier.

Area forecast discussion, May 23, 9:49 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
949 PM CDT WED MAY 23 2012

.UPDATE...EVENING UPPER AIR ANALYSIS INDICATES TROUGHING OVER THE
WESTERN CONUS WITH A RIDGE OVER THE EAST. MID AND UPPER LEVEL JET
ENERGY EXTENDS FROM THE WEST-CENTRAL CONUS...SOUTHEAST INTO THE
MID ROCKY MOUNTAIN RANGE AND THEN NORTHEAST ACROSS THE CENTRAL
PLAINS. A ~100KT UPPER LEVEL JET STREAK AND A ~70KT MID LEVEL JET
STREAK IS NOTED ACROSS THE WEST-CENTRAL CONUS AND BEGINNING TO
PUSH INTO THE CENTRAL PLAINS. WATER VAPOR IMAGERY SHOWS A MID
LEVEL SHORT WAVE APPROACHING THE MID ROCKY MOUNTAIN RANGE. AT THE
SURFACE A COLD FRONT EXTENDS FROM NEAR KOMA...TO NEAR KCNK...TO
NEAR KDDC. LOW LEVEL FLOW IS FROM THE THE NORTHEAST ACROSS MUCH OF
OUR CWA AS A RESULT...ALTHOUGH LOCATIONS FROM THAYER COUNTY TO
MITCHELL COUNTY...STILL AHEAD OF THE LOW LEVEL BAROCLINIC
ZONE...REMAIN FROM THE SOUTHEAST. KUEX SHOWS A THIN LINE OF
CONVECTION...ALONG THE LOW LEVEL BAROCLINIC ZONE...EXTENDING FROM
THAYER COUNTY TO MITCHELL COUNTY...BUT ADDITIONAL CONVECTION IS
NOT FIRING FARTHER NORTHWEST ACROSS MUCH OF THE REST OF THE CWA.

SHORT TERM GUIDANCE SUGGESTS SURFACE-BASED CONVECTION WILL REMAIN
POSSIBLE ALONG THE LOW LEVEL BAROCLINIC ZONE THROUGH 04Z OR SO...HOWEVER
THIS ACTIVITY SHOULD DIMINISH THEREAFTER AS DIABATIC HEATING IS COMPLETELY
LOST AND REMNANT FORCING ALONG THE BAROCLINIC ZONE REMAINS FAIRLY WEAK.
THE INDIRECT THERMAL CIRCULATION WITHIN THE LEFT-FRONT QUAD OF
THE APPROACHING MID LEVEL JET STREAK...ALONG WITH CONTINUALLY
INCREASING OMEGA AHEAD OF THE MID LEVEL SHORT WAVE...WILL CONTINUE
TO PROMOTE PRECIPITATION ACROSS MUCH OF THE CWA THROUGH THE
OVERNIGHT HOURS. AT THIS TIME IT APPEARS THE BULK OF THE FORCING
OVERNIGHT WILL BE RELEGATED TO THE NORTHERN HALF OF THE CWA WHICH
IS WHERE MOST OF THE PRECIPITATION WILL BE REALIZED. SPC
MESO-ANALYSIS INDICATES DEEP LAYER MUCAPE VALUES OF AROUND
1000J/KG CURRENTLY IN EXISTENCE ACROSS MUCH OF THE CWA...WITH DEEP
LAYER SHEAR OF AROUND 60KTS. THE COMBINATION OF MODERATE
INSTABILITY AND VERY STRONG DEEP LAYER SHEAR WILL CONTINUE TO
PROMOTE A THREAT OF LARGE HAIL ACROSS MUCH OF THE CWA THROUGH
EARLY MORNING THURSDAY.

WENT AHEAD AND UPDATED THE FORECAST WITH SLIGHT CHANGES MADE TO
HOURLY GIRDS TO BETTER REFLECT CURRENT TRENDS...ESPECIALLY
REGARDING CLOUD COVER. CURRENT POPS ACROSS NORTHERN PORTIONS OF THE
CWA LOOK RIGHT ON FOR TONIGHT AND THUS RAIN CHANCES WERE LEFT AS IS.

&&

.PREV DISCUSSION... /ISSUED 637 PM CDT WED MAY 23 2012/

AVIATION...00Z KGRI TAF. THUNDERSTORM DEVELOPMENT COULD OCCUR
ALONG A SURFACE COLD FRONT CONTINUING TO MOVE TO THE SOUTHEAST.
THIS SURFACE CONVECTION SHOULD REMAIN SOUTHEAST OF THE TERMINAL.
LATER ON TOWARD LATE EVENING...A LOW-LEVEL JET WILL ENCOURAGE
SEVERE THUNDERSTORMS TO DEVELOP AND LINGER INTO THE EARLY
OVERNIGHT HOURS. WIND MAY BE A BIT GUSTY FOR THURSDAY...WITH SOME
SMALL CHANCES OF THUNDERSTORMS. HOWEVER...CHANCES OF PRECIPITATION
ON THURSDAY ARE SMALL ENOUGH TO LEAVE OUT OF THE FORECAST FOR NOW.

PREV DISCUSSION... /ISSUED 419 PM CDT WED MAY 23 2012/

UPDATE...SENT AN UPDATE TO THE FORECAST TO INCLUDE SEVERE
THUNDERSTORM WATCH 293 FOR PORTIONS OF THE FORECAST AREA THROUGH
11 PM CDT. THE GREATEST POTENTIAL FOR ANY SEVERE STORMS WILL
REMAIN WITH AND ALONG EITHER SIDE OF A SLOWLY PROGRESSING COLD
FRONT...WITH LARGE HAIL AND DAMAGING WIND GUSTS BEING THE PRIMARY
CONCERNS WITH ANY STORMS THAT DO DEVELOP.

PREV DISCUSSION... /ISSUED 400 PM CDT WED MAY 23 2012/

SHORT TERM...A FAIRLY ACTIVE START TO THE FORECAST IS EXPECTED
THIS EVENING AS A COLD FRONT SLOWLY MAKES ITS WAY ACROSS SOUTH
CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...WITH AN ASSOCIATED MID
LEVEL LOW PRESSURE SYSTEM TO THE WEST EXPECTED TO HELP BRING SOME
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS MUCH OF THE
FORECAST AREA DURING THE OVERNIGHT HOURS TONIGHT.

SHORT TERM MODELS ARE IN MODERATE DISAGREEMENT WITH INITIATION OF
CONVECTION ALONG A PASSING COLD FRONT...CURRENTLY DRAPED FROM NEAR
NORFOLK...ACROSS GRAND ISLAND...SOUTH WESTWARD TOWARDS HOLDREGE.
THIS FRONT HAS BEEN VERY SLOW TO WORK ITS WAY ACROSS THE FORECAST
AREA THIS AFTERNOON...AND SO FAR HAS YET TO PRODUCE ENOUGH FORCING
TO BREAK LOW LEVEL CAP. 12Z NAM AND WRF BOTH DID TRY AND INITIATE
CONVECTION...BUT 18Z NAM AND LATEST HRRR BOTH HOLD OFF ANY
WIDESPREAD SHOWER OR THUNDERSTORM ACTIVITY TILL FORCING FROM MID
LEVEL LOW TO OUR WEST APPROACHES CENTRAL NEBRASKA AROUND MIDNIGHT.
THAT BEING SAID...INGREDIENTS ARE IN PLACE...AS LATEST MESO
ANALYSIS SHOWS A FINGER OF 2000+ J/KG OF CAPE ACROSS THE LOCAL
AREA NEAR THE SLOWLY PROGRESSING FRONT...AND LITTLE INHIBITION AS
WELL AS DEVELOPING CU FIELD IN SATELLITE. PER CONSENSUS AMONG
MODELS...DID BACK OFF ON INITIATION OF CONVECTION THIS
AFTERNOON...BUT INSERTED MENTION OF SEVERE STORMS AFTER 00Z...AS
COMBINATION OF SHEAR AND INSTABILITY SHOULD BE SUFFICIENT FOR SOME
SUPERCELLS TO DEVELOP IF INITIATION CAN BE REALIZED NEAR THE
FRONT.

BEHIND THE FRONT...AS THE MID LEVEL SHORTWAVE APPROACHES THE
REGION...BROADER SCALE FORCING SHOULD BE AMPLE ENOUGH TO DEVELOP
WIDESPREAD CONVECTION ACROSS THE LOCAL AREA BY AROUND
MIDNIGHT...CONTINUING INTO THE OVERNIGHT HOURS...SO THE POTENTIAL
FOR SEVERE HAIL AND STRONG WINDS REMAIN A CONCERN.
THEREAFTER...THE ATMOSPHERE SHOULD BEGIN TO STABILIZE BEHIND THE
DEPARTING MID LEVEL WAVE...WITH A SMALL CHANCE FOR SHOWERS AND AN
ISOLATED THUNDERSTORM CONTINUING INTO THE AFTERNOON HOURS WITH
NEAR TO SLIGHTLY BELOW SEASONAL TEMPERATURES EXPECTED DURING THE
AFTERNOON.

LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. MAIN FORECAST
CONCERNS WILL BE CHANCES FOR THUNDERSTORMS THROUGH MOST OF THE
PERIOD AND TEMPERATURES.

ZONAL TO SOUTHWEST FLOW GIVES WAY TO NORTHWEST FLOW. THERE ARE
SEVERAL WAVES THAT MOVE THROUGH THE AREA DURING THE PERIOD. THE
FIRST WAVE MOVES INTO THE AREA THURSDAY NIGHT INTO FRIDAY. THERE
WILL BE A CHANCE FOR SOME THUNDERSTORMS. ON FRIDAY A SURFACE LOW
DEVELOPING IN KANSAS WILL LIFT A WARM FRONT NORTH INTO THE FORECAST
AREA. WITH THE FRONT MOVING THROUGH AND THE ANOTHER UPPER WAVE
MOVING INTO THE AREA THERE IS A BETTER CHANCE FOR THUNDERSTORMS.
SOME OF THESE STORMS COULD BE STRONG TO SEVERE.

SATURDAY AND SATURDAY NIGHT THERE ARE WEAK WAVES THAT MOVES THROUGH
BUT LITTLE IN THE WAY TO GET THINGS STARTED SO ANY PRECIPITATION
WILL BE SPOTTY. THE NEXT CHANCE FOR SOME THUNDERSTORMS WILL BE
SUNDAY INTO SUNDAY NIGHT. ANOTHER STRONGER WAVE MOVES INTO THE AREA
AND A COLD FRONT MOVES THROUGH THE AREA SUNDAY AFTERNOON AND
EVENING. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AS IT MOVES
THROUGH. SOME OF THESE COULD BE SEVERE.

MONDAY AND MONDAY NIGHT THE UPPER WAVE MOVES TO THE EAST AND A
SURFACE HIGH PRESSURE MOVES INTO THE AREA...KEEPING THINGS DRY.
AGAIN TUESDAY INTO TUESDAY NIGHT THERE ARE A FEW WEAK UPPER LEVEL
WAVES THAT MOVE INTO THE PLAINS. MODELS HAVE SOME FAIRLY SPOTTY
PRECIPITATION AROUND THE AREA WITH THESE UPPER LEVEL WAVES. THE GFS
HAS MORE PRECIPITATION AROUND THAN THE ECMWF DOES.

TEMPERATURES WILL BE SOMEWHAT VARIABLE THROUGH THE WEEK. WITH CLOUDS
AROUND ON FRIDAY THE TEMPERATURES WILL BE A BIT COOLER...WARMING
AFTER THE WARM FRONT LIFTS TO THE NORTH FOR SATURDAY AND SUNDAY THEN
COOLING AGAIN AS THE COOL FRONT MOVE THROUGH MONDAY AND TUESDAY AND
COOLING MORE AFTER THE FRONT MOVES THROUGH TUESDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

946 UPDATE...BRYANT
AVIATION...HEINLEIN
SHORT/419 UPDATE...ROSSI
LONG TERM...JCB
Hazardous weather outlook, May 23, 10:00 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1000 PM CDT WED MAY 23 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
241200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1000 PM CDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE OUTLOOK AREA THROUGH
THE OVERNIGHT HOURS TONIGHT. SEVERE THUNDERSTORMS WILL REMAIN
POSSIBLE THROUGH EARLY MORNING THURSDAY...WITH HAIL TO SIZE OF
GOLF BALLS THE PRIMARY SEVERE WEATHER THREAT. LOCALIZED FLASH
FLOODING WILL ALSO BE POSSIBLE THROUGH SUNRISE THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

CHANCES FOR NON SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS
OF THE OUTLOOK AREA THURSDAY THROUGH FRIDAY AFTERNOON.

DURING THE OVERNIGHT HOURS FRIDAY...STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE OUTLOOK AREA...WITH HAIL TO THE SIZE
OF GOLF BALLS BEING THE PRIMARY SEVERE WEATHER THREAT.

FROM SATURDAY INTO SUNDAY NIGHT...AND AGAIN TUESDAY...THUNDERSTORM
CHANCES CONTINUE OVER PARTS OF THE OUTLOOK AREA. ALTHOUGH SEVERE
THUNDERSTORMS CAPABLE OF LARGE HAIL...DAMAGING WIND AND LOCALLY
HEAVY RAINFALL CANNOT BE RULED OUT DURING ANY OF THESE TIME
FRAMES...PRELIMINARY INDICATIONS SUGGEST THAT SUNDAY AND SUNDAY
NIGHT HAVE THE GREATEST SEVERE WEATHER POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH EARLY
THURSDAY MORNING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT

In the hours before

Special weather statement, May 23, 6:59 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
659 PM CDT WED MAY 23 2012

NEZ064-077-240030-
FILLMORE NE-YORK NE-
659 PM CDT WED MAY 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YORK AND
NORTHEASTERN FILLMORE COUNTIES UNTIL 730 PM CDT...

AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRMONT...OR 14 MILES SOUTH OF YORK...
MOVING NORTHEAST AT 60 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN FILLMORE AND SOUTHEASTERN
YORK COUNTIES.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 355 AND 365.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4055 9758 4072 9776 4093 9737 4090 9736
      4066 9737
TIME...MOT...LOC 0000Z 234DEG 53KT 4071 9752

ROSSI
Special weather statement, May 23, 9:29 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
929 PM CDT WED MAY 23 2012

NEZ075-076-085-240315-
ADAMS NE-CLAY NE-WEBSTER NE-
929 PM CDT WED MAY 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ADAMS...NORTHEASTERN
WEBSTER AND CLAY COUNTIES UNTIL 1015 PM CDT...

AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BLUE HILL...OR 21 MILES SOUTH OF HASTINGS...
MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BLUE HILL...
  ROSEMONT...
  AYR...
  GLENVIL...
  FAIRFIELD...
  INLAND...
  CLAY CENTER...
  HARVARD...
  SARONVILLE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4035 9820 4035 9827 4030 9828 4018 9845
      4031 9862 4070 9815 4070 9802 4057 9786
TIME...MOT...LOC 0229Z 226DEG 30KT 4032 9845

HEINLEIN
Special weather statement, May 23, 9:59 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
959 PM CDT WED MAY 23 2012

NEZ039-040-240345-
GREELEY NE-VALLEY NE-
959 PM CDT WED MAY 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR VALLEY AND NORTHERN GREELEY
COUNTIES UNTIL 1045 PM CDT...

AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ORD...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ORD...
  NORTH LOUP...
  SCOTIA...
  SPALDING...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4174 9828 4140 9874 4140 9898 4155 9912
      4174 9896 4175 9829
TIME...MOT...LOC 0259Z 238DEG 41KT 4154 9890

GUERRERO
Special weather statement, May 23, 10:13 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1013 PM CDT WED MAY 23 2012

NEZ040-046-047-240400-
GREELEY NE-HOWARD NE-SHERMAN NE-
1013 PM CDT WED MAY 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERMAN...
NORTHWESTERN HOWARD AND SOUTHEASTERN GREELEY COUNTIES UNTIL 1100 PM
CDT...

AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR COTESFIELD...OR 22 MILES SOUTHEAST OF
ORD...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COTESFIELD...
  SCOTIA...
  WOLBACH...
  GREELEY...
  SPALDING...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4172 9832 4149 9829 4140 9829 4121 9870
      4136 9883 4140 9881 4139 9875 4144 9875
TIME...MOT...LOC 0313Z 221DEG 34KT 4136 9868

GUERRERO

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 9:29 PM CDTSpecial Weather StatementGIDClay46 min
May 23, 9:59 PM CDTSpecial Weather StatementGIDGreeley, Valley46 min
May 23, 10:13 PM CDTSpecial Weather StatementGIDGreeley47 min
May 23, 10:19 PM CDTSpecial Weather StatementGIDNance41 min
May 23, 10:25 PM CDTSpecial Weather StatementGIDHamilton50 min
May 23, 10:52 PM CDTSpecial Weather StatementGIDGosper38 min
May 23, 10:52 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Howard, Sherman38 min
May 23, 10:54 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper, Phelps51 min
May 23, 11:10 PM CDTSpecial Weather StatementGIDNance50 min
May 23, 11:11 PM CDTSpecial Weather StatementGIDGreeley34 min
May 23, 11:16 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Kearney, Phelps44 min
May 23, 11:24 PM CDTSevere Thunderstorm WarningGIDBuffalo, Greeley, Howard, Sherman, Valley51 min
May 23, 11:30 PM CDTSevere Thunderstorm WarningGIDBuffalo, Howard, Sherman45 min
May 23, 11:36 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper39 min
May 23, 11:53 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Hall, Kearney37 min
May 24, 12:07 AM CDTSevere Thunderstorm WarningGIDBuffalo, Greeley, Hall, Howard, Merrick, Nance and 1 more53 min
May 24, 12:12 AM CDTSpecial Weather StatementGIDHarlan, Phelps33 min
May 24, 12:15 AM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps45 min
May 24, 12:28 AM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Hamilton, Merrick47 min
May 24, 12:47 AM CDTSevere Thunderstorm WarningGIDFranklin, Kearney33 min
May 24, 12:56 AM CDTSpecial Weather StatementGIDHarlan34 min
May 24, 1:09 AM CDTSpecial Weather StatementGIDHamilton, Merrick, Nance, Polk, York51 min
May 24, 3:03 AM CDTSpecial Weather StatementGIDHamilton27 min
May 24, 3:21 PM CDTSpecial Weather StatementGIDSherman39 min
May 24, 4:28 PM CDTSpecial Weather StatementGIDNance47 min
May 24, 4:46 PM CDTSpecial Weather StatementGIDGreeley44 min
May 24, 4:58 PM CDTSpecial Weather StatementGIDNance47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.